Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 38, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 3, 2017, 5:15 PM EDT for Georgetown County, Williamsburg County, South Carolina. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2017, 5:15 PM EDT (21:15 UTC)
- Expired
- Jun 3, 2017, 5:34 PM EDT
- In force
- 19 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Georgetown County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 105 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
866
WUUS52 KILM 032115
SVRILM
SCC043-089-032145-
/O.NEW.KILM.SV.W.0038.170603T2115Z-170603T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
515 PM EDT SAT JUN 3 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Central Georgetown County in northeastern South Carolina...
East central Williamsburg County in northeastern South Carolina...
* Until 545 PM EDT
* At 515 PM EDT, a severe thunderstorm was located over Henry, or 20
miles east of Kingstree, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Andrews, Hemingway, Rhems, Outland, Warsaw, Oatland, Nesmith,
Morrisville, Henry, Indiantown and Stuckey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3374 7959 3378 7938 3345 7925 3341 7959
TIME...MOT...LOC 2115Z 347DEG 20KT 3369 7948
HAIL...1.00IN
WIND...60MPH
$$
SHK1 follow-up statement
630
WWUS52 KILM 032134
SVSILM
Severe Weather Statement
National Weather Service Wilmington NC
534 PM EDT SAT JUN 3 2017
SCC043-089-032144-
/O.CAN.KILM.SV.W.0038.000000T0000Z-170603T2145Z/
Georgetown SC-Williamsburg SC-
534 PM EDT SAT JUN 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GEORGETOWN AND EAST
CENTRAL WILLIAMSBURG COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3374 7959 3378 7938 3345 7925 3341 7959
TIME...MOT...LOC 2132Z 347DEG 20KT 3359 7945
$$
SHKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:20 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 3, 3:20 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 320 PM EDT Sat Jun 3 2017 .SYNOPSIS... Weak high pressure will bring slightly above normal temperatures through the weekend. The risk for showers and thunderstorms will be on the increase early next week ahead of a cold front. High pressure mid and late next week will bring a return to dry weather. && .NEAR TERM /THROUGH SUNDAY/... As of 300 PM Saturday...Summer-like temperatures with a mix of sun and clouds this afternoon, with enough low level moisture for cu field development along with isolated diurnal convection. Much like yesterday, very dry air aloft will limit this convection in height and coverage. Expect a dry overnight period with clear skies and lows in the upper 60s. The latest WPC surface analysis drapes a front just south of the forecast area, but this is very diffuse and hard to pick out. Model soundings show that at the surface we can expect anything from a light southerly flow to light and variable winds, while a deep and dry westerly flow will prevail aloft. This will again act to suppress convection on Sunday, with isolated diurnal showers and thunderstorms and temperatures within a degree or so of what we are experiencing today. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... As of 300 PM Saturday...Expect an active short term period highlighted by a cold front moving into the area late Monday into early Tuesday. Abundant moisture will be provided by cutoff mid level low pressure meandering in the lower Mississippi Valley with the low level front slipping down from the northwest powered by a mid level vortex across the Great Lakes. With precipitable water values above 2.00 inches for most of the period and good forcing, I am a little concerned forecast guidance seems to by a bit on the light side regarding QPF. It is worth noting some of our most notable flooding events outside of tropical activity have been with a west to east oriented and slow moving front, which is what will be in place here. Of course the severe threat is always present this time of the year. It appears although CAPE values are sufficient, weak 0-6km shear values near 20kt will preclude a significant event. As with the flooding threat however an east to west oriented front in convective season always garners extra attention. No real headlines for temperatures through the period with highs in the middle to upper 80s and lows in the lower to even middle 70s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... As of 315 PM Saturday...Latest guidance continues to suggest a cold front situated across the forecast area Tuesday morning, as it's associated upper level trough remains north of the area. As a result, anticipate plenty of clouds and scattered showers and thunderstorms in the morning hours as ample available moisture remains in place. Expect conditions to taper off into the afternoon hours as drier air begins to slowly infiltrate in behind the front. By midweek, a bit of a disagreement arises between the GFS and ECMWF for the placement of the (anticipated) closed upper low stretching from the Ohio Valley into the NE. At the same time, guidance suggests the development of a coastal low across the northern portions of FL, placing our forecast areas in between the two synoptic features. With that said, do not anticipate much in the way of precipitation Wednesday through Friday, though would not entirely rule out an isolated shower or thunderstorm on Thursday. Otherwise, anticipate the remainder of the week to be fairly quiet, weather-wise. Another frontal passage is possible towards the end of the extended. As for temperatures, high's in the lower 80's inland to upper 70's along the immediate coast are expected through the end of the week, with overnight low's in the low to mid 60's. An upward trend into the mid to upper 80's begins by the weekend. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... As of 18Z...High confidence VFR through at least midnight for all terminals. Low chances for showers in the vicinity of FLO this afternoon handled by VCNTY phrasing. Modest confidence MVFR VSBYs in the pre-dawn hours of Sunday all terminals except FLO. Low confidence brief IFR cigs in stratus for ILM Sunday morning. Extended Outlook...Chance of flight restrictions with showers and thunderstorms ahead of a frontal passage, especially Mon afternoon and Mon night when we expect the greatest coverage of convection. && .MARINE... NEAR TERM /TONIGHT THROUGH SUNDAY/... As of 300 PM Saturday...A slack gradient will keep winds light through much of the period, generally at 10 kts or less. Winds will likely increase into the 10 to 15 kt range Sunday afternoon as the gradient tightens in advance of the next cold front. Seas will range right around 2 ft through the period. SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... As of 300 PM Saturday...The coastal waters break out of the summer like doldrums during this period as a cold front approaches from the northwest. Initially the south to southeast flow of 10-15 knots will remain in place through midday Monday. Wind speeds increase steadily from that point on to reach a maximum of 15-20 knots moreso from the southwest and probably leaning more toward the higher end of the range. Small craft seas will likely develop late Monday and persist into early Tuesday on the heels of the stronger winds. Early in the period significant seas will be 2-4 feet. LONG TERM /TUESDAY THROUGH THURSDAY/... As of 315 PM Saturday...NE winds around 10 to 15 kts Tuesday morning will become WSW around 10 kts in the afternoon hours as a cold front pushes across the waters. Overnight into Wednesday morning, winds veer to the north again, remaining sustained around 10 kts, only to become NNE and 10 kts or less through into Thursday. Seas will remain around 1 to 3 ft. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && NEAR TERM...REK SHORT TERM...SHK LONG TERM...SGL AVIATION...REK
Hazardous weather outlook, Jun 3, 3:23 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 323 PM EDT Sat Jun 3 2017 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-041930- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown- Coastal Georgetown- 323 PM EDT Sat Jun 3 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-041930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 323 PM EDT Sat Jun 3 2017 This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 3, 3:21 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Wilmington NC
321 PM EDT SAT JUN 3 2017
NCZ099-SCZ053-032000-
Columbus NC-Inland Horry SC-
321 PM EDT SAT JUN 3 2017
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN COLUMBUS AND NORTH
CENTRAL HORRY COUNTIES UNTIL 400 PM EDT...
At 321 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fair Bluff, or 13 miles east of Mullins, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Tabor City, Loris, Bethel, Fair Bluff, Cherry Grove, Mollie, Sidney,
Clarendon, Dulah, Goretown, Allsbrook, Green Sea, Cerro Gordo and
Loris Community Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3410 7863 3391 7887 3422 7914 3426 7913
3428 7910 3428 7909 3429 7909 3429 7908
3431 7906 3431 7904 3434 7904 3435 7903
3435 7901 3436 7900 3438 7901
TIME...MOT...LOC 1921Z 318DEG 15KT 3427 7903
SHKSpecial weather statement, Jun 3, 3:50 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Wilmington NC
350 PM EDT SAT JUN 3 2017
SCZ033-053-032030-
Inland Horry SC-Marion SC-
350 PM EDT SAT JUN 3 2017
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN HORRY AND SOUTHWESTERN
MARION COUNTIES UNTIL 430 PM EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gresham, or 13 miles south of Marion, moving southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Conway, Dongola, Pee Dee Crossroads, Gresham and Brittons Neck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3378 7932 3380 7933 3383 7932 3384 7934
3384 7937 3388 7941 3389 7940 3390 7943
3394 7949 3395 7949 3397 7948 3397 7950
3399 7952 3410 7942 3386 7904 3373 7915
3370 7919 3371 7920 3370 7920 3370 7923
TIME...MOT...LOC 1949Z 308DEG 21KT 3399 7942
SHKSpecial weather statement, Jun 3, 4:24 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Wilmington NC
424 PM EDT SAT JUN 3 2017
SCZ053-054-032130-
Inland Horry SC-Coastal Horry SC-
424 PM EDT SAT JUN 3 2017
...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL HORRY COUNTY UNTIL 530
PM EDT...
At 424 PM EDT, Doppler radar was tracking a strong thunderstorm over
Goretown, or 14 miles northwest of North Myrtle Beach Airport, moving
southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
North Myrtle Beach, North Myrtle Beach Airport, Little River, Loris,
Hand, Barefoot Landing Area Of North Myrtle Beach, Wampee, Longs,
Hammond, Goretown, Brooksville, Briarcliffe Acres, Atlantic Beach and
Sea Coast Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3376 7879 3397 7898 3409 7883 3389 7859
3385 7854 3385 7858 3382 7867 3380 7872
TIME...MOT...LOC 2024Z 317DEG 27KT 3399 7884
SHKThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:50 PM EDT | Special Weather Statement | ILM | Marion | 40 min |
| Jun 3, 4:24 PM EDT | Special Weather Statement | ILM | Horry | 66 min |
| Jun 3, 4:28 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Horry, Marion | 11 min |
| Jun 3, 4:38 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Marion, Williamsburg | 38 min |
| Jun 3, 5:36 PM EDT | Special Weather Statement | ILM | Georgetown | 24 min |
| Jun 3, 6:04 PM EDT | Special Weather Statement | ILM | Dillon | 56 min |
| Jun 3, 6:20 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 34 min |
| Jun 3, 7:08 PM EDT | Special Weather Statement | ILM | Darlington | 67 min |
| Jun 3, 7:17 PM EDT | Special Weather Statement | ILM | Williamsburg | 43 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.